Hail, Glacier
- When
- June 13, 6:37 PM MST
- Where
- Glacier County, 15 mi SW of Browning
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.417, -113.250
Severe thunderstorms occurred along the Northern Rocky Mountain Front during the evening hours of the 13th. A tornado was reported by law enforcement and photgraphed by the public 15 miles west of Cut Bank.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms occurred along the Northern Rocky Mountain Front during the evening hours of the 13th. Reports include: 2 inch diameter hail at Heart Butte 10E, 1.75 inch diameter hail at Fairfield 6N, 1 inch diameter hail at Babb, .88 inch diameter hail at Browning 15SW and .75 inch diameter hail at Two Medicine.A tornado was reported by law enforcement and photgraphed by the public 15 miles west of Cut Bank. The tornado remained generally over rural areas and caused no injuries. The tornado, and associated hail, did cause structural damage to corrals, barns and out buildings. A small trailer home was also destroyed along with its contents. Several roads were blocked for a few hours as crews removed fallen trees. Overall damage estimates are unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 13, 5:00 PM MST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 PM MDT TUE JUN 13 2006 UPDATED AVIATION SECTION ONLY .DISCUSSION... TONIGHT THROUGH THURSDAY...UPPER TROF OVER THE PACIFIC NORTHWEST CONTINUES TO PUSH SLOWLY EAST. STRONG SOUTHERLY FLOW ALOFT OUT AHEAD OF THE TROF BRINGING MOISTURE TO THE AREA. THE AIRMASS IS VERY UNSTABLE AND CONVECTIVE ACTIVITY EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO EVENING. AREA OF GREATEST CONCERN CONTINUES TO BE WEST AND NORTH OF GREAT FALLS AND ALONG THE ROCKY MOUNTAIN FRONT. 19Z SOUNDING INDICATES THE PRESENCE OF A STRONG CAP AROUND 750MB OVER GREAT FALLS. WILL TAKE QUITE A BIT OF ENERGY TO BREAK THIS CAP. ANYTHING THAT GETS GOING LIKELY TO BE ISOLATED IN NATURE. HEAVIEST PRECIPITATION WILL OCCUR OVERNIGHT AND WEDNESDAY AS THE MAIN TROF DYNAMICS MOVE CLOSER TO THE AREA. TROF LIFTS OUT THURSDAY. SURFACE GRADIENT TIGHTENS THURSDAY WITH GUSTY SURFACE WINDS DEVELOPING. SHOULD BE ENOUGH DOWNSLOPE TO INHIBIT MOST PRECIPITATION BUT WILL KEEP MENTION WITH LOW POPS. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES. EMANUEL THURSDAY NIGHT THROUGH TUESDAY...MODELS IN GENERAL AGREEMENT THROUGH FRIDAY NIGHT...BUT DIFFER SLIGHTLY (NOT ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE IN THE FORECAST) SATURDAY THROUGH TUESDAY. AN UPPER LEVEL TROUGH WILL LIFT NORTHEAST OUT OF THE AREA THURSDAY NIGHT AND FRIDAY. WEAK DISTURBANCES AND MOISTURE WILL MOVE OVER NORTH CENTRAL AND SOUTHWEST MONTANA DURING THIS TIME TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND A SLIGHT CHANCE OVER THE PLAINS AND IN THE VALLEYS. BREEZY WESTERLY SURFACE WINDS WILL ALSO ACCOMPANY THE SYSTEM PASSAGE. WEAK UPPER LEVEL RIDGING WILL THEN KEEP FRIDAY NIGHT DRY. FROM SATURDAY FORWARD...THE GFS KEEPS A SLIGHTLY MORE UNSETTLED WESTERLY FLOW ALOFT OVER THE AREA THAN THE ECMWF. HAVE DECIDED TO ERR ON THE SIDE OF CAUTION AND LEAVE THE FORECAST AS IS...CONTINUING THE TREND OF A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND A SLIGHT CHANCE OVER THE PLAINS AND VALLEYS. BREEZY WESTERLY WINDS WILL CONTINUE THROUGH SUNDAY...BUT THEN DECREASE AFTER THAT. TEMPERATURES WILL COOL TO SLIGHTLY BELOW NORMAL WITH THE PASSAGE OF THE SYSTEM EARLY IN THE PERIOD...BUT THEY WILL WARM BACK UP TO NEAR TO ABOVE NORMAL BY TUESDAY. COULSTON && .AVIATION... UPDATED 0000Z. SHOWERS AND THUNDERSTORMS ARE DEVELOPING WEST OF THE DIVIDE THIS EVENING...A FEW OF THESE STORMS WILL AFFECT AN AREA BETWEEN KGTF AND KCTB THIS EVENING. MORE ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE SOUTH OF KHLN. EXPECT THE PRECIPITATION TO BECOME MORE WIDESPREAD ON WEDNESDAY MORNING AS THE UPPER LEVEL TROF MOVES THROUGH. CONDITIONS SHOULD REMAIN ABOVE IFR CONDITIONS...BUT IF THE PRECIP EVENT FOR WEDNESDAY BECOMES MORE STRATIFORM...THERE IS A CHANCE CEILINGS COULD LOWER TO NEAR IFR CONDITIONS. BRUSDA && .HYDROLOGY... WITH SHOWERS AND THUNDERSTORMS EXPECTED OVER THE NEXT FEW DAYS...A FEW RIVERS AND STREAMS MAY RISE BACK UP TO NEAR BANKFUL. SOME RIVERS THAT WILL BE WATCHED CLOSELY INCLUDE THE SUN RIVER AS WELL AS THE DEARBORN AND GALLATIN RIVERS. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 73 51 72 / 40 60 30 20 CTB 53 68 48 67 / 60 50 30 20 HLN 57 71 52 73 / 50 60 40 30 BZN 52 72 45 72 / 50 50 40 20 WEY 42 66 37 63 / 40 40 30 20 DLN 50 70 44 68 / 50 50 30 20 HVR 58 77 54 73 / 30 50 40 20 LWT 56 74 48 72 / 30 40 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM...COULSTON AVIATION...THOMSON WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 517 AM MDT TUE JUN 13 2006 MTZ011>013-045-047-050-051-054-141130- HILL-CASCADE-CHOUTEAU-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- 517 AM MDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE SLIGHT RISK WILL BE MAINLY WEST OF THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-014-015-044-046-048-049-052-053-055-141130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON-BROADWATER-GALLATIN- 517 AM MDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THIS SLIGHT RISK WILL BE MAINLY OVER GLACIER...PONDERA...TETON AND TOOLE COUNTIES FROM 400 PM MDT TO 900 PM MDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
717 PM MDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL BROWNING 48.56N 113.01W
06/13/2006 E0.50 INCH GLACIER MT TRAINED SPOTTER
&&
BRUSDAThe Missoula radar (KMSX), 163 km away, was scanning. The volume nearest the first event began at 01:37 UTC.
4 hail, 1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyThe tornado archive for Montana, 2006Warnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505154, 5505155, 5505158, 5505156, 5505157.